I've posted here before about my sons aortic dilation, thank you very much for your responses!
Something new has cropped up. This past year my son has had 9 shaking spells(central/whole body radiating to limbs) followed by cyanosis of his lips and mottling in his legs and arms, sometimes cyanosis there as well with some facial involvement of the muscles(slight drooping like a frown). These always happen 15-20mins after waking up from a nap and having a drink, last between 2-15mins and self-resolve. We have video, the neuro ruled out seizures saying he was too aware and he turned blue too quickly, she thinks it's his heart and went to find cardio who was out of office that day, however cardio has already said the only cardiac explanation would be induced by exercise, which is not the case(we are waiting for the cardio to see the video still, he is going off previous verbal explanation). My sons pediatrician called and said they resemble Tet Spells but his physiology is wrong and we will probably have to run this by his surgeon as they are all perplexed as to what is causing this.
My question: Is there a mechanism in repaired TGA (ASO w/ Lecompte), repaired VSD/ASD (no residual shunt), PDA ligation with resulting ascending aortic dilation of 2.7 cm(z-score 5.8), aortic root dilation 2.4cm, mild AI, mild/trivial regurg in all valves, trivial pulmonary branch stenosis, complete right heart block that would resemble a tet spell? I have not seen shaking as a symptom of a tet spell, how would this explain the shaking? And he never squats, just sometimes brings his knees up to his chest at night and while in the carseat, but not during an episode.
I am on pins and needles until the cardio reviews the video. Some things posed to me by others are a vascular ring and TIA's, I realize without seeing the video it his hard to say but wondering if you had come across anything similiar to this in the past, any insight you have to offer is greatly appreciated!!
I cannot think of any obvious reason for turning blue and shaking with this physiology following d-TGA and VSD repair. It will be important for the cardiologist to review the video, and try to correlate it to the current anatomy. Depending upon how often these events happen, some type of heart rate monitoring should probably be performed to see if you can document any arrhythmia during these episodes. If that comes up negative, then it may need to go back to the neurologist for video-EEG monitoring. When reading your posting, my thought was seizure activity.
Thank you, they only happen about once per month, usually on the second week of the month, they began in January of last year and have been hard to diagnosis because of the infrequency. Without a video nobody would do anything except 2 EEG's, both normal but no episodes while hooked up. I am still waiting on both his cardio's to review the video. Blood work came back normal some borderline highs and lows (thyroid 3.1, total protein 6.5) but still considered normal.
I have heard back from my ped. who informed me the cardio reviewed
the video, still does not think it is his heart and the neuro and ped say it is clearly not seizures.
They do not know what is causing it and b/c it only happens once a month
it isn't serious and won't do anymore tests (he had 2 EEG's and some bloodwork) As a doctor yourself, why would a doctor not want to find
out what is going on when there is a video of their patient shaking and turning blue?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.